MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534270
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blocks b5 and h6 (device codes) were corrected based on the investigation findings that it was the pull wire that was detached, and not the guide catheter.Block e1: initial reporter facility name is sun yat-sen memorial hospital, sun yat-sen university; reported here as facility name exceeded character limit for designated field.Block h11: upon further review of the investigation, it has been determined that the part detached was the pull wire and not the guide catheter.Therefore, this is no longer considered an mdr reportable event.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was to be implanted in the inferior bile duct to treat jaundice with malignant tumor during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2024.During preparation, it was noted that the connecting wire in the front end of the stent was broken.The procedure was completed with another advanix biliary stent, there were no patient complications reported as a result of this event and the patient condition after the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name is (b)(6); reported here as facility name exceeded character limit for designated field.Block h6: imdrf device code a0401 captures the reportable investigation findings of guide catheter break.Block h11: an advanix biliary stent with naviflex rx delivery system was returned for analysis; the suture was not returned.Visual examination of the returned device found the guide catheter was detached and kinked.The push catheter was also kinked.The push catheter suture hole and the stent suture hole were torn.After destructive test, it was observed that the detached portion was the pull wire from the guide catheter.No other damages were noted to the stent and delivery system.The reported event of suture break was confirmed.Taking all available information into consideration, the investigation concluded that the reported event and observed damages were likely due to factors encountered during the procedure.It is possible that the tortuosity of the procedure, the technique used by the physician (force applied), limited the performance of the device and contributed to the reported event and observed problems.Therefore, the most probable cause of the reported event is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was to be implanted in the inferior bile duct to treat jaundice with malignant tumor during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2024.During preparation, it was noted that the connecting wire in the front end of the stent was broken.The procedure was completed with another advanix biliary stent, there were no patient complications reported as a result of this event and the patient condition after the procedure was reported to be stable.Note: this complaint has been deemed mdr reportable event based on the investigation result which revealed that the guide catheter was broken.Please see block h11 for the full investigation details.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20578297
Report Number3005099803-2024-05513
Device Sequence Number8508395
Product Code FGE
UDI-Device Identifier08714729787365
UDI-Public08714729787365
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2025
Device Model NumberM00534270
Device Catalogue NumberM00534270
Device Lot Number0031713691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight56 KG